Facebook Pixel

Clindamycin - I regret taking this antibiotic

By March 10, 2017 - 2:02pm
Rate This

Hello! I was prescribed clindamycin for strep throat (dose was 4/day for 10 days!) and within a day, I developed a very mild rash which went away. About 3 days into treatment, I started to get diarrhea consistently and that lasted until the pills were done and then for about another week. On the very last day, I developed a major rash all over and now, a month later, it is still lingering in some spots but I feel like it is my gut that has paid the ultimate price. I wake up every morning and feel like I'm going to have diarrhea but it ends up just being very loose stool. Prior to these antibiotics I would have 1-2 bowel movements a day and this morning, I went 3 times before 8:00 am. Even after I go, it still feels like I need to do more but can't. I'm taking pro-biotics and just bought kefir. I tried sauerkraut but couldn't stomach it. I'm going to try to go very bland on my diet and hope that it helps, in combination with the pro-biotics. I was stupid and didn't take any pro-biotics DURING my treatment which I really regret, second to taking the medication to begin with. It seems that Clindamycin is a huge problem for a lot of people and I don't understand why doctors don't give any kind of warning. The doctor I went to gave me the option between the clindamycin and another antibiotic (don't remember the name), as if I'm supposed to know which one to pick. The deciding factor is when she told me the other one tends to cause stomach upset - ha! Anyway, thanks for reading (if you're still there) and it would be great to know what anyone else did to fix this problem if they have lived through it. I have a doctor's appointment next week so will ask about c. difficile, etc. but after several weeks of this, I'm just feeling sick and tired and could use some advice.

Add a Comment1 Comments


Hi, luna26.

Thank you for your post.

Side effects of Clindamycin can include:
-change in bowel habits (especially in older adults)
- nausea, vomiting, diarrhea or stomach pain
-joint pain
-vaginal itching or discharge
-mild rash or itching
-heartburn, irritation in your throat

My husband also had stomach issues with this medication. The only thing I recall that helped (some) was eating plain white rice. We always ask our pharmacist about side effects, especially if the doctor doesn't provide much information. It's also a good idea to read the information that comes with the medication.

I hope you feel better soon!


March 11, 2017 - 7:12am
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.

Clindamycin Allergy

Get Email Updates

Related Topics

Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!